New Here with questions

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Nat J
New Member

Date Joined Feb 2010
Total Posts : 3
   Posted 2/23/2010 3:51 PM (GMT -6)   

I have had panic attacks since 2005 at which point I started on Paxil which worked
great for me. I had to discontinue it because I wanted to get pregnant.
I did fine during the pregnancy without the meds but now past few months
my panic attacks have returned with a vengance. I tried going back to the paxil
and I took it for three days and I thought I was going to die/ I was shaking all over.
I discontinued and was switched over to celexa, I am only taking 5 mg but I feel
like I am about to crawl out of my skin. I keep pacing the floor and feeling
more anxious/panicky that before I started the meds. Is it possible to have an increase in
anxiety when starting back on meds after you have been off of them them for a while.



Regular Member

Date Joined Feb 2010
Total Posts : 114
   Posted 2/23/2010 4:22 PM (GMT -6)   

You may need to try different meds before you find what works. Keep in contact with your doctor so that s/he can make changes. I have not had this reaction myself, but everyone is so different.
It is normal to feel better during pregnancy. During pregnancy your progesterone goes way up and that hormone helps so much with depression & anxiety. I think that is when I felt the best. Coming off that high progesterone is, I think, why so many have the post partum depression.
Hope that you are feeling better soon!


Regular Member

Date Joined Apr 2009
Total Posts : 318
   Posted 2/23/2010 7:02 PM (GMT -6)   
Hi Nat and welcome to the family. I am so sorry that you are having a hard time. I was the same way with both of my pregnancies, I was fine and anxiety free for the whole nine months. But when my second baby came I hit a big rough patch which brought me here (so at least I got something good out of the deal). I cant say I know very much about the effects of different meds because I chose not to use them just because Im scared of the whole trial and error, side effect issues. But you say you have been trying different meds so maybe you keep this up you will eventually find one thats right for you or maybe your doc can lower your doses. Just know that we are here for you. Good luck.
This too shall pass...

Regular Member

Date Joined Nov 2009
Total Posts : 106
   Posted 2/23/2010 7:24 PM (GMT -6)   
Whenever I have changed meds my anxiety would increase for a week or two. It really stinks. You want so much to feel better and your taking the medicine for that and it makes you feel worse.

After the initial start up anxiety it has leveled out for me. Keep your doc posted though. They usually like to give it a few weeks to kick in. Maybe you could have a discussion with your doctor about taking a benzo like xanax to take the edge off. I am not a pusher of meds but sometimes we all need a little rescue until our medicine starts to work.

I hope you feel better real soon.


New Member

Date Joined Feb 2010
Total Posts : 7
   Posted 2/24/2010 4:54 PM (GMT -6)   
Who knew? That's still not enough to convince me to get pregnant.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 5:44 PM (GMT -6)
There are a total of 2,713,130 posts in 299,163 threads.
View Active Threads

Who's Online
This forum has 153738 registered members. Please welcome our newest member, Sheeepman.
354 Guest(s), 15 Registered Member(s) are currently online.  Details
cupcakespinkgal, Alcie, Wdan, imagardener2, schoolpsych, JNF, novaslady, astroman, Girlie, NiceCupOfTea, ISU-CycloneFan, Lamilla, Robertmp, Oranged, iPoop

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer